Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 42, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 10, 2018, 8:11 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 8:11 PM CST (02:11 UTC)
- Expired
- Nov 11, 2018, 5:10 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
534 WHUS74 KMOB 110211 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 811 PM CST Sat Nov 10 2018 GMZ631-632-650-111015- /O.NEW.KMOB.SC.Y.0042.181111T0211Z-181111T1300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- 811 PM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CST SUNDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 AM CST Sunday. * WINDS...18 to 23 knots with higher gusts through early Sunday morning. * WAVES/SEAS...Rough conditions in Bay waters. Two to occasionally four feet seas out to 20 nautical miles west of Pensacola through early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
145 WHUS74 KMOB 111110 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 510 AM CST Sun Nov 11 2018 GMZ631-632-650-111215- /O.CAN.KMOB.SC.Y.0042.000000T0000Z-181111T1300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- 506 AM CST Sun Nov 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Small craft should exercise caution early this morning then late tonight, continuing through midweek. Small craft advisories will likely be reissued also for Mon continuing through midweek.
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 5:25 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 10, 5:25 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
525 PM CST Sat Nov 10 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...VFR conditions expected through the period. North
winds relax this evening, becoming light overnight. /49
&&
.PREV DISCUSSION... /issued 349 PM CST Sat Nov 10 2018/
NEAR TERM /Now Through Sunday/...The upper level trough over the
northeast conus will continue to lift northeast across southeast
Canada over the next 24 hours. Meanwhile, zonal flow above 800mb
will persist north of the mid and upper high pressure system over
the Gulf of Mexico. These westerly winds will advect mid and upper
level clouds over the forecast area through the overnight hours,
with mostly cloudy skies expected by late tonight.
A large surface high pressure system centered over the Ohio River
Valley will continue to move eastward, becoming centered over the
lower mid-atlantic states by late sunday afternoon, allowing light
north wind tonight to turn northeast on Sunday. Patchy frost is
expected late tonight into Sunday morning across our inland areas
due to lighter winds and temperatures dropping into the mid 30s.
However, the increasing clouds will prevent any widespread frost
from developing, therefore a frost advisory will not be required.
A surface trough is expected to develop over the western Gulf of
Mexico late tonight through Sunday ahead of an upper trough digging
southeast over the the southwest conus and northern Mexico. As a
result, expect mainly isolated light rain showers to move in from
the west across the forecast area Sunday afternoon. /22
SHORT TERM /Sunday night Through Tuesday night/...The most active
and complex weather pattern occurs to start the new work week.
10.12Z global models are in good agreement on showing energy
aloft diving southeast across the Intermountain West Sunday
night. As a result, a sharpening positive tilt long wave upper
trof evolves over the Plains. Quasi-stationary surface front,
deep into the Gulf Sunday night, is progged to begin lifting
northward. In the presence of an active high level southwest flow
setting up over the deep south and upper level height falls
spreading east into the Lower MS River Valley during the day
Monday, surface pressure lowers along the warm front near the
central Gulf coast Monday, which along with upper level support
for forcing will also play a role in maximizing ascent within a
deeply moist environment. Given the larger scale southwest flow
aloft and the surface boundary nearby, locally heavy rainfall is
favored during the day Monday. storm total rainfall accumulations
from the latest GFS for the period Monday thru Tuesday indicate
upwards of near 5 inches of rain could fall generally along the
I-65 corridor and points southeast of the interstate. The ECMWF
has backed off from its higher totals from the 10.00Z output, now
showing near 2 inches. At this point, will maintain consistency
from the previous forecast shift maintaining a general 3 to 4 inch
swath of total rainfall along and southeast of I-65. Locally
higher amounts are indeed possible in the event we see repeated
movement of heavier rains over the same areas. Over the northwest
zones, around 2 inches. Will maintain a limited flash flooding
threat with the better potential along and southeast of I-65.
In addition to the heavy rain threat, a marginal severe weather
threat may set up over coastal/southern portions of the forecast
area as a warm front eases northward into these areas ahead of
the approaching surface low on Monday. A strong low level jet in
combination with instability in the warm sector could be favorable
for a few supercells/rotating storm updrafts with damaging winds
and perhaps a few tornadoes. The marginal severe threat extends
from a line from Wiggins, MS to Andalusia, AL and points south
Monday.
Frontal passage occurs Monday night with cold air advection
following in its wake. Tuesday, under cloudy skies and a modest
rain chance, a raw November day with highs looking to struggle to
make it out of the 40s northwest of I-65 with numbers in the mid
50s southeast of I-65. Lows plummet to near freezing Tuesday night
north of I-10. From a climate perspective, Tuesday's highs some 17
to 22 degrees below normal, while night-time lows near 15 degrees
below normal. /10
LONG TERM /Wednesday Through Saturday/...Surface high pressure
expands from the Mid-Atlantic to the deep south to end the week,
with daily highs and lows remaining well below normal. No
precipitation is currently in the forecast during the medium
range. /10
MARINE...A moderate to strong offshore wind will slowly diminish
through late Sunday. A moderate to strong easterly flow is expected
late Sunday night through Monday ahead of another strong cold front
that is expected to move south over the northern Gulf Monday
night into early Tuesday. A strong offshore flow is expected in
the wake of the front Monday through early Wednesday. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ631-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 10, 5:43 AM CST, 14 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 543 AM CST Sat Nov 10 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 543 AM CST Sat Nov 10 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Gusty northerly winds in the wake of a strong cold front can be expected through late this morning, especially close to the coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The next storm system will bring widespread rain showers and a few thunderstorms to the region late Sunday night into Monday night. Heavy rainfall amounts of 2 to 4 inches with locally higher totals will be possible across the area Monday into Monday night. Locally heavy rainfall could lead to localized flooding or flash flooding. A few strong to severe storms may develop south of a Wiggins Mississippi to Andalusia Alabama line Monday into Monday evening. Very cold air flows into the area next week which could bring the first freeze of the season to interior areas Tuesday and Wednesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630-633>636-111145- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 543 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds ahead and in the wake of a second strong cold front will lead to hazardous conditions for small craft late Monday through midweek. GMZ631-632-650-655-670-675-111145- Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 543 AM CST Sat Nov 10 2018 ...GALE WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Gale Warning. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds ahead and in the wake of a second strong cold front will lead to hazardous conditions for small craft late Monday through midweek.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:28 PM CST | Flash Flood Watch | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile | 44 hr |
| Nov 11, 11:02 AM CST | River Flood Warning | MOB | Okaloosa | 4 days |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.